Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 151, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 27, 2008, 3:28 PM EDT for 6 counties in New York. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2008, 3:28 PM EDT (19:28 UTC)
- Expired
- Jun 27, 2008, 3:57 PM EDT
- In force
- 29 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Cayuga County, NY, Chenango County, NY, Cortland County, NY, Madison County, NY, Onondaga County, NY, Tompkins County, NY
The radar
The Binghamton radar (KBGM), 61 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:59 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 27, 1:59 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 159 PM EDT FRI JUN 27 2008 .SYNOPSIS... A WEAK SURFACE TROF WILL KEEP THE CHANCE FOR A FEW THUNDERSTORMS OVER THE REGION TODAY. A STRONGER CYCLONE PUSHING ACROSS THE GREAT LAKES WILL BRING MORE WIDESPREAD SHOWERS AND THUNDERSTORMS LATE SATURDAY AND SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LIGHT RAIN SHOWERS MOVG THROUGH THIS MORNING. WITH HEATING SOME TS POSSIBLE THIS AFTN. UPDATED TO BUMP UP POPS AND SKY COVER. ISOLATED SEVERE STILL POSSIBLE BUT WITH TIMING OF SHORT WAVE IN PA PROBABLY WILL BE AFTER 18Z. MAX TEMPS AND WINDS ARE CLOSE TO PREVIOUS. PREVIOUS DISCUSSION... OVERNIGHT CONVECTION CONTINUES TO STRUGGLE AS IT MOVES ACROSS FA, WHERE AMPLE CONVECTIVE INHIBITION IS IN PLACE. TODAY HAVE OPTED TO LEAN TOWARD MORE REASONABLE FWC POPS, AS THE MAV AND MET POPS HAVE BEEN FAR TOO HIGH THE PAST FEW DAYS. CURRENT SAT AND RADAR DEPICTION SHOWS ACTIVITY IS SCATTERED AT BEST, AND MODELS ARE OVERDOING WAVE STRENGTH AND SUFFERING FROM CONVECTIVE FEEDBACK. THERE IS THE POSSIBILITY FOR A FEW STRONG STORMS THIS AFTERNOON, MAINLY OVER NORTHEASTERN PA AND THE SOUTHERN TIER OF NY. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... STACKED UPPER LEVEL AND SURFACE CYCLONE COMBO WILL MOVE INTO THE GREAT LAKES REGION ON SATURDAY, INCREASING LIKELIHOOD FOR WIDESPREAD CONVECTIVE ACTIVITY. STAYED BELOW MOS POP GUIDANCE THROUGH THE PERIOD, BUT DID GO LIKELY FOR SUNDAY AS MULTIPLE WAVES ROTATE THROUGH THE TROF BASE INTO NY/PA. PARTICULARLY MOIST THIS PERIOD TOO, SO WE COULD PICK UP 0.50-1.00 INCHES OF QPF IN PERSISTENT PRECIP AREAS. && .LONG TERM /MONDAY THROUGH FRIDAY/... MED RANGE MODEL SOLUTIONS CONTINUE TO SHOW REASONABLY GOOD AGREEMENT FOR THIS TIME PERIOD. UNSETTLED AS CUTOFF LOW OVER MICHIGAN SLOWLY MOVES EAST AND FILLS...SO BY END OF NEXT WEEK MAY GET A DRY WARM DAY. SFC COLD FRONT ON COAST SUN NGT INTO MONDAY WITH CUTOFF WELL WEST SO A RELATIVE LULL. SECONDARY COLD FRONT AND UL TROF TUESDAY. SLOW IMPROVEMENT WED TO THU AS UL TROF MOVES INTO NEW ENGLAND AND SFC HIGH BUILDS INTO OHIO VALLEY. MOST LIKELY TIME FOR SHOWERS WILL BE AFTERNOONS EARLY IN THE WEEK WITH DAYTIME HEATING CAUSING SHOWERS WITH COLD AIR ALOFT. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... WEAK SFC TROF AND DIURNAL INSTABILITY RESPONSIBLE FOR WIDELY SCATTERED CONVECTION. ACTIVITY LIKELY TO BECOME MORE WIDESPREAD NEXT COUPLE OF HOURS THEN DIMINISH QUICKLY THIS EVENING. INCLUDED 2-3 HOUR TEMPO GROUP IN ALL TAFS BUT KAVP FOR SHOWERS WITH MVFR CONDITIONS AND CB IN CLOUD GROUP TO IMPLY POTENTIAL FOR THUNDERSTORMS. OVERNIGHT, MID/HIGH CLOUDS MAY KEEP FOG RESTRICTIONS IN MVFR CATEGORY. FOR NOW INCLUDED FOUR HOUR TEMPO GROUP 3-5SM BR TOWARD DAYBREAK WITH THIS CONDITION BEING PREVAILING AT KELM/KRME DUE TO RECENT HISTORY. ON SATURDAY, WRM FNT WILL BE IN THE VCNTY WITH PLENTY OF LOW/MID CLOUDS BUT STILL VFR. AFTERNOON CONVECTION LIKELY BUT NOT INCLUDED THROUGH 18Z. OUTLOOK... SAT AFT THRU TUE...OCNL MVFR/IFR IN TSRA/SHRA...ESPECIALLY SAT NIGHT AND SUNDAY. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...DJP NEAR TERM...DJP/TAC SHORT TERM...DJP LONG TERM...JAB AVIATION...RRM
Hazardous weather outlook, Jun 27, 3:12 AM EDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 312 AM EDT FRI JUN 27 2008 NYZ009-015>018-022>025-036-037-044>046-055>057-280715- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE- 312 AM EDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ062-PAZ038>040-043-044-047-048-072-280715- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- 312 AM EDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING OVER CENTRAL PENNSYLVANIA. SOME OF THESE STORMS COULD MAKE IT INTO NORTHEASTERN PENNSYLVANIA. THE MAIN THREAT WILL BE FOR FREQUENT LIGHTNING, GUSTY WINDS, AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. PADAVONA
In the hours before
Special weather statement, Jun 27, 2:16 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 216 PM EDT FRI JUN 27 2008 NYZ022>025-055-271900- CHEMUNG NY-SCHUYLER NY-STEUBEN NY-TIOGA NY-TOMPKINS NY- 216 PM EDT FRI JUN 27 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR MONTEREY...AND MOVING EAST AT 24 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MORELAND AND WEDGEWOOD AT 225 PM EDT... MONTOUR FALLS AND TOMPKINS CORNERS AT 230 PM EDT... ODESSA AND MILLPORT AT 235 PM EDT... CATHARINE AND HORSEHEADS NORTH AT 240 PM EDT... ALPINE AT 245 PM EDT... CAYUTA AT 250 PM EDT... ERIN AT 255 PM EDT... SWARTWOOD AND NORTH SPENCER AT 300 PM EDT... THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
Special weather statement, Jun 27, 2:54 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 254 PM EDT FRI JUN 27 2008 NYZ025-045-055-056-271945- BROOME NY-CHENANGO NY-TIOGA NY-TOMPKINS NY- 254 PM EDT FRI JUN 27 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR CANDOR...AND MOVING EAST AT 23 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SPEEDVILLE AT 300 PM EDT... WEST NEWARK AND JENKSVILLE AT 305 PM EDT... RICHFORD AT 310 PM EDT... NEWARK VALLEY AND BERKSHIRE AT 315 PM EDT... EAST BERKSHIRE AT 320 PM EDT... NANTICOKE AND MAINE AT 330 PM EDT... NWS BINGHAMTON AND WHITNEY POINT AT 340 PM EDT... CASTLE CREEK AND CHENANGO FORKS AT 345 PM EDT... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
Special weather statement, Jun 27, 2:56 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 256 PM EDT FRI JUN 27 2008 NYZ024-055-271945- CHEMUNG NY-TIOGA NY- 256 PM EDT FRI JUN 27 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR ERIN...AND MOVING EAST AT 21 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SWARTWOOD AT 305 PM EDT... VAN ETTEN AT 315 PM EDT... NORTH SPENCER AND LOCKWOOD AT 320 PM EDT... SPENCER AT 325 PM EDT... WEST CANDOR AT 335 PM EDT... CATATONK AND CANDOR AT 345 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. RRM
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:32 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Schuyler, Seneca, Tompkins | 58 min |
| Jun 27, 3:47 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 58 min |
| Jun 27, 4:59 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison, Otsego | 61 min |
| Jun 27, 6:00 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 30 min |
| Jun 27, 4:11 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna | 64 min |
| Jun 27, 5:12 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna, Wyoming | 48 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.